Vitamin D and Nausea

Can Taking Vitamin D Cause Nausea?

Can Taking Vitamin D Cause Nausea?

I just starting taking vitamin D3 tabs, and i felt nauseated after taking it two days in a row,, any suggestions.



Photo by Unhindered by Talent


Click here to read or post comments

Return to Question About Vitamin D Side Effects?.

Violent Nausea and Vomiting with Vitamin D

by Jennifer
(Tennessee)

My doctors discovered I was vitamin D deficient after discovering I have advanced osteoporosis.
I am 32 years old, when I was 23 I had a stem cell transplant for Hodgkins Non-Lymphoma.

The doctor put me on 50,000 iu's twice a week and 1000 IU's daily. After taking this for approximately a week I got violently sick - almost like I had some type of food poisoning my body was trying to reject.

I was told to stop the 50,000 iu's and keep the 1,000 iu's. After a few days of taking that I got violently sick again. After that I was referred to an endocrinologist and she wanted me to try a smaller dose of vitamin d supplement and the tanning bed.

I started the tanning bed and after a while began to feel better than I had in months (I was still tired and run down but it was an improvement none-the-less).

After a month at the tanning bed I was re-checked and my levels were still low.
I started on 600 calcium + 400 vitamin d.
After taking this for approx 1 week I vomited again and my throat got really red and swollen. I assumed I had strep, when that was negative I took the calcium/vit d again and got really bad indigestion and my throat started hurting again.
I have since quit taking that and am now trying Vitamin D3 drops but noticed today that I am having the same indigestion/sore throat that I was before.
Is it possible to be allergic?

I am assuming my body is not storing the Vitamin D like it should because after taking any size dose for a few days I get violently sick.

I am not sure what to do at this point but know my body needs it because of my bones.
Any suggestions on what to do?

Click here to read or post comments

Return to Question About Vitamin D Side Effects?.

Can Nausea and Stomach Cramps Be Side Effects of Vitamin D

by Carol

Can taking vitamin d 50,ooo units softgel cause nausea and stomach cramps?

--------------

ANSWER:

Hi Carol,

Yes, anything (even placebos) can cause nausea and stomach cramps. As far as Vitamin D is concerned, be sure to take a look at the Vitamin D Side Effects page to see some of the most common problems that occur with vitamin d.

Carol, I have to say that the vast majority of people who complain to me about Vitamin D Side Effects are taking Prescription Vitamin D - which is NOT recommended as a supplement anyway!

So, a better idea is to take Vitamin D3 Supplements. Make sure that you are taking your Vitamin d with food for one thing. The other issue with your stomach cramps may be due to magnesium deficiency.

If you are even slightly magnesium deficient, then you can get Symptoms of Magnesium Deficiency when you take Vitamin D.

So, ditch the prescription and that might help to solve your problem.


Kerri Knox RN Immune Health Queen

Kerri Knox, RN- The Immune System Queen
Functional Medicine Practitioner
Immune System

Click here to post comments

Return to Question About Vitamin D Side Effects?.

My 4 year-old Vomiting after Vitamin D

I have recently been giving my 4 yr old half a Vitamin D pill everyday to reduce the risk of catching H1N1.

Just last night she vomited 2 times and has no other symptoms of the flu, she is even eating and feeling fine!

I was just wondering if maybe I shouldn't be giving her that extra, and I am wondering if that is what is making her feel sick?

Click here to read or post comments

Return to Question About Vitamin D Side Effects?.

What kind of vitamin d will not make me sick???

by Gayle
(Wayland MI USA)

I was advised to take vitamin d3 up to 2000iu a day, I have been taking it about 2 weeks and at first my stomach just didn't feel right. I kept taking it, but now as I take my first dose with food, I not only have nausea but I am vomiting as well.

Click here to read or post comments

Return to Question About Vitamin D Side Effects?.

 

Search this Site
Custom Search

 


Vitamin D Fact Sheet
Free Vitamin D Fact Sheet by Getting
My Newsletter